Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 52, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Jun 21, 2021, 3:22 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 21, 2021, 10:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
069 WHUS73 KLOT 212022 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL Issued by National Weather Service Lincoln IL 322 PM CDT Mon Jun 21 2021 LMZ740>742-220000- /O.EXP.KLOT.SC.Y.0051.000000T0000Z-210621T2000Z/ /O.NEW.KLOT.SC.Y.0052.210621T2022Z-210622T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 322 PM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-220300- /O.CON.KLOT.SC.Y.0051.000000T0000Z-210622T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 322 PM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and waves 2 to 5 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Geelhart
2 follow-up statements
968 WHUS73 KLOT 212313 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 613 PM CDT Mon Jun 21 2021 LMZ740>742-220300- /O.EXT.KLOT.SC.Y.0052.000000T0000Z-210622T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 613 PM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. Waves to 6 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-220300- /O.CON.KLOT.SC.Y.0051.000000T0000Z-210622T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 613 PM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves to 7 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
289 WHUS73 KLOT 220302 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1002 PM CDT Mon Jun 21 2021 LMZ740>742-220900- /O.EXP.KLOT.SC.Y.0052.000000T0000Z-210622T0300Z/ /O.NEW.KLOT.SC.Y.0053.210622T0302Z-210622T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1002 PM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Waves to 6 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-220900- /O.EXP.KLOT.SC.Y.0051.000000T0000Z-210622T0300Z/ /O.NEW.KLOT.SC.Y.0053.210622T0302Z-210622T0900Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1002 PM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Waves to 6 ft. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 3:05 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 21, 3:05 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
Issued by National Weather Service Lincoln IL
305 PM CDT Mon Jun 21 2021
.SHORT TERM...
305 PM CDT
Through Tuesday...
After the active weather the last few days, we're in for some
quiet conditions through Tuesday, as a broad upper trough drifts
across the Great Lakes. Dew points have already fallen into the
40s across the Wisconsin border counties, and should trend that
direction across the remainder of the forecast area through this
evening. Lows in the 40s are on tap across most of the CWA except
for the more urban regions around the Chicago metro, which should
stay in the 50s. Most areas should reach the mid 70s on Tuesday,
with humidity levels pleasantly low for early summer.
Geelhart
&&
.LONG TERM...
305 PM CDT
Tuesday night through Monday...
As sprawling surface high pressure shifts toward the mid Atlantic
region later Tuesday, upper level ridging builds across the
Rockies. A weak disturbance will slide down the ridge and into
northern Illinois late Tuesday night. Increased PoP's for late
Tuesday night and lingered some into Wednesday morning, mentioning
likely PoP's west of I-39 and north of I-80.
Focus shifts after that to a split upper pattern converging in the
central U.S. toward Wednesday night and Thursday. Temperatures
warm up into the 80s ahead of the next storm system. MCS type
activity will play a part in the evolution of this system late
week, but the longer range models keep rain chances going into
most of Friday. Another upper trough/low dives south into
Minnesota this weekend, but any associated cooler does not appear
to be substantial at this time. Thus, weekend temperatures should
be just a couple degrees below normal.
Geelhart
&&
.AVIATION...
For the 18Z TAFs...
Ceilings around 5-6k ft are expected to scatter out this afternoon
as drier air works in from the northwest. VFR skies then dominate
with only cirrus through the remainder of the forecast.
The main forecast concern is gusty northwest winds this afternoon
and the potential effects of a lake breeze, particularly at GYY,
MDW, and ORD. With synoptic flow 320-340 its often tricky to
predict how far inland the lake breeze will advance, and it may be
very near the ORD terminal by late afternoon. Given the lower
cloud deck scattering feel that better differential heating will
develop, and this combined with decreasing wind speeds late
afternoon/evening will allow winds to veer north and then
northeast for several hours. Hi-res model guidance has been
consistent pushing the boundary just west of ORD so did include
the wind shift here as well. Wind gusts will decrease with the
loss of daytime heating under 10 kt this evening, then
predominantly be light west overnight.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ001-INZ002 until 10 PM Monday.
LM...Small Craft Advisory...IL nearshore waters until 7 PM Monday.
Small Craft Advisory...IN nearshore waters until 10 PM Monday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jun 21, 3:09 PM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL Issued by National Weather Service Lincoln IL 309 PM CDT Mon Jun 21 2021 ILZ003>005-008-010>013-019>021-023-032-033-039-105>108- INZ010-011-019-221100- Winnebago-Boone-McHenry-Ogle-Lee-De Kalb-Kane-DuPage-Southern Cook- La Salle-Kendall-Grundy-Northern Will-Southern Will-Eastern Will- Kankakee-Livingston-Iroquois-Ford-Newton-Jasper-Benton- 309 PM CDT Mon Jun 21 2021 /409 PM EDT Mon Jun 21 2021/ This Hazardous Weather Outlook is for portions of north and northeast Illinois, and northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday through Thursday... Limited Thunderstorm Risk. Friday... Significant Thunderstorm Risk. Saturday and Sunday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. ILZ006-103-104-INZ001-002-221100- Northern Cook-Central Cook-Lake IL-Lake IN-Porter- 309 PM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for portions of northeast Illinois and northwest Indiana, along Lake Michigan. .DAY ONE...Tonight. High Swim Risk Northwest Indiana. DISCUSSION... High waves along the northwest Indiana Lake Michigan shore will produce a high swim risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday through Thursday... Limited Thunderstorm Risk. Friday... Significant Thunderstorm Risk. Saturday and Sunday... Limited Thunderstorm Risk. LMZ740>745-222015- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 309 PM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for portions of the Illinois and Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday through Thursday... Limited Thunderstorm Risk. Friday... Significant Thunderstorm Risk. Saturday and Sunday... Limited Thunderstorm Risk. Geelhart Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Local storm report, Jun 21, 12:19 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1219 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TSTM WND DMG 3 E KANEVILLE 41.83N 88.46W
06/20/2021 KANE IL EMERGENCY MNGR
SEVERAL TREES DOWNED BETWEEN KANEVILLE AND
NORTH AURORA. TIME ESTIMATED BY RADAR.
&&
ROLocal storm report, Jun 21, 12:54 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1254 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM FLOOD 1 ENE ELMHURST 41.91N 87.92W
06/21/2021 DUPAGE IL LAW ENFORCEMENT
DELAYED REPORT. FLOODING OF RAMPS AT I-290
AT NORTH AVENUE INTERCHANGE.
1130 PM FLOOD 1 NW ITASCA 41.99N 88.02W
06/20/2021 COOK IL LAW ENFORCEMENT
DELAYED REPORT. STANDING WATER COVERED 2
LANES OF I-290 AT DEVON AVENUE. ONE VEHICLE
STALLED.
1221 AM FLOOD 1 S SOUTH LAWNDALE - CH 41.83N 87.72W
06/21/2021 COOK IL LAW ENFORCEMENT
DELAYED REPORT. FLOODING BLOCKED 2 LANES OF
I-55 NEAR PULASKI AVENUE.
&&
WSLLocal storm report, Jun 21, 2:25 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
225 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM TSTM WND DMG 2 NE LAKE STATION 41.59N 87.21W
06/21/2021 PORTER IN PUBLIC
SEVERAL TREES UPROOTED. TIME ESTIMATED BY
RADAR.
&&
ROThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:39 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 21 min |
| Jun 20, 9:02 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 58 min |
| Jun 20, 10:12 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 33 min |
| Jun 20, 10:22 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 53 min |
| Jun 20, 10:40 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 50 min |
| Jun 20, 10:43 PM CDT | Tornado Warning | LOT | DuPage, Kane | 32 min |
| Jun 20, 10:46 PM CDT | Tornado Warning | LOT | Cook, DuPage | 20 min |
| Jun 20, 10:48 PM CDT | Special Marine Warning | LOT | 117 min | |
| Jun 20, 10:50 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Grundy, Kane, Kendall, LaSalle | 55 min |
| Jun 20, 10:56 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 79 min |
| Jun 20, 11:05 PM CDT | Tornado Warning | LOT | Cook, DuPage, Will | 40 min |
| Jun 20, 11:08 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane, Kendall, Lake, McHenry and 1 more | 4 hr |
| Jun 20, 11:15 PM CDT | Tornado Warning | LOT | Cook, DuPage | 30 min |
| Jun 20, 11:30 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 30 min |
| Jun 20, 11:41 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 79 min |
| Jun 21, 12:00 AM CDT | Tornado Warning | LOT | Will | 34 min |
| Jun 21, 12:06 AM CDT | Severe Thunderstorm Warning | LOT | Jasper, Porter | 54 min |
| Jun 21, 12:15 AM CDT | Tornado Warning | LOT | Porter | 20 min |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.